News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: 6 month Mirena user bleeding after sex


 sigspecial - Sat Dec 27, 2008 8:37 pm

I have had a Mirena in place for over 6 months and I had light but regular periods for the first 3 months. Then I had sporadic spotting. However, in the past 4 months, each time I have sex (about once a week to once every two weeks) I begin a round of bleeding. At first it was light, but last month it was quite heavy after one session and I had a number of dime - nickel sized clots.

Sometimes it's only a brownish discharge (that has an odor) or other times I have a very light red color discharge most times for about a week.

This has never happened to me before the Mirena insertion. Do you have any explaination?

Thank you!
 Debbie Miller, RN - Sun Dec 28, 2008 2:15 pm

User avatar Hello,
These are side effects that should be reported to your doctor. It is not serious since bleeding between periods is common in the first six months, but the doctor should be made aware of the reaction you are having.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here